Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Advice:
How long does it take for B/P meds to really work?
Watch this 
View More Posts Ignore
My husband was just diagnosed with high B/P, 02/11/08..He has been taking his meds faithfully and i have totally changed my cooking habits, no sodium,baking,broiling and boiling foods,he has also stopped smoking (cold turkey)...In our home there are my husband,son and myself..we are totally supporting him,and eating the same was he is...His B/P starting out on 2/11 was 214/110 pulse-75. this morning its down to 165/92 pulse-71.He got upset said it wasnt dropping any at all...(He frecks out over every little thing) which honestly drives me crazy...I am trying to assure him that his B/P has dropped and he is doing wounderful...He has also lost 7 lbs. My question is how long does the meds. take to really show a drop and stay there?
Posted on 02/16/08, 12:22 pm
4 Replies Add Your Advice
Reminder: This is a support group for High Blood Pressure. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 02/16/08  2:49pm
" I didn't notice which medicines your husband is on, but he is probably on a beta blocker if his heartbeat is OK. I was having a lot of difficulty throughout my first year on heart medicine also. Then they gave me lorazepam (.5 mg) to take when I got upset over things which directly knocked my blood pressure through the roof. This was being caused by my daily visits to my mom in the nursing home where she was do to alzheimers. However, my mom went to be with Our Lord 3 months ago and I haven't had to take lorazepam since. My pressure is doing well also. Your husband may be internalizing alot of frustrations which will negate the effects of BP medicines. Have him ask his Doc about the posiibility of lorazepam if he is getting upset over things. God's peace "
View More Posts Ignore
Reply #2 - 02/16/08  2:57pm
" hiya ,i think BP is expected to fall within 1-2 weeks of starting meds ,the measures you give in your post says its clearly going in the right direction past . "
View More Posts Ignore
Reply #3 - 02/16/08  8:51pm
" I'm confused ? You said He got upset said it wasn't dropping any at all...did he take it at
165/92 and then again shortly after and it showed higher ? Once the beta blocker brings the BP down to that level then you're done and thats where it should be congratulations ! Now regarding how he feels well sometimes those meds can reap havock . Betablockers would be considered or are known as the sex life killer because your heart beats slowly and everything pretty much works that way too calm more relaxed and sometimes drawn to resist that calmness and do whatever you can to fight your new life of heart health caused by meds . I know I did ,I tried mowing the lawn and ripping weeds from the ground 2 days after arriving home from my heart attack lol I could hardly walk a block and that was because one third of my heart was dead and it was going to take some time for new blood vessels to grow through and around the dead part . I wanted so much to be the person I was I seemed and felt agitated all the time trying to be me instead of the new me . It gets easier everyday but the healing and post MI ups and downs are so all over place you realize that every time you feel great you knock on wood because all of a sudden you can develop an ache in the chest or some other med side effect like trouble breathing or grunting because the throat is tight and dry etc I stopped smoking cold turkey the day of my MI too .Your husband could be dealing with a little anxiety and for other reasons than his BP ...reaction to meds could be one thing ...just keep convincing him his BP is fine and keep proving it .I hope that helped at least a little .Cheers "
View More Posts Ignore
Reply #4 - 02/18/08  4:28pm
" Actually given what you have to say it seems that your husband is self-combustible and engineering his own hpb...my BP was once 220/180. This AM it was 117/68...meditation/diet/exercise...I was on a common old fashioned med lasix) for years before actually took control of what I was doing to myself with my type A+ personality...

Here are some important blood-pressure taking hints as all will cause a rise in BP:
1-NO TALKING
2-Do NOT watch the monitor
3-Make sure the cuff is large enough
4-Do not hold your breath(slow deep breathing is essential)
5-take your pressure daily at the same time(actually once a week would be better and it would be even BETTER if you took it and he did not know what it was..not that you have a chance of that happening. I would hazard a guess and say that none of the above hints are recognized or followed in this case. Controlled is BP below 140/85 under any circumstance...

I agree about the anti-anxiety med it is a wonder for my mom's pressure.. "

Add Your Advice
Advertisement


More From Around the Web